Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 3, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 24, 2015, 4:17 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2015, 4:17 AM EST (09:17 UTC)
- Expired
- Jan 25, 2015, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
582 WHUS72 KMFL 240917 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 417 AM EST SAT JAN 24 2015 AMZ650-651-670-671-241730- /O.NEW.KMFL.SC.Y.0003.150124T0917Z-150125T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 417 AM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. WINDS AND WAVES: A SOUTHWEST WIND WILL INCREASE IN THE RANGE OF 20-25 KNOTS THIS MORNING AND THEN SHIFT TO THE NORTHWEST THIS AFTERNOON. SEAS WILL THEN BUILD TO 7 FEET AND CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ656-657-676-241730- /O.NEW.KMFL.SC.Y.0003.150124T1800Z-150125T0900Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 417 AM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SUNDAY. WINDS AND WAVES: A NORTHWEST WIND OF NEAR 20 KNOTS WILL DEVELOP BY EARLY THIS AFTERNOON WITH SEAS BUILDING IN THE RANGE OF 6-8 FEET. THESE CONDITIONS WILL PERSIST UNTIL LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
805 WHUS72 KMFL 241538 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1038 AM EST SAT JAN 24 2015 AMZ610-242345- /O.EXB.KMFL.SC.Y.0003.000000T0000Z-150125T0600Z/ LAKE OKEECHOBEE- 1038 AM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS WILL PREVAIL IN THE WAKE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-242345- /O.CON.KMFL.SC.Y.0003.000000T0000Z-150125T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1038 AM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. WINDS AND WAVES: A SOUTHWEST WIND WILL INCREASE IN THE RANGE OF 20-25 KNOTS THIS MORNING AND THEN SHIFT TO THE NORTHWEST THIS AFTERNOON. SEAS WILL THEN BUILD TO 7 FEET AND CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ656-657-676-242345- /O.CON.KMFL.SC.Y.0003.150124T1800Z-150125T0900Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1038 AM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. WINDS AND WAVES: A NORTHWEST WIND OF NEAR 20 KNOTS WILL DEVELOP BY EARLY THIS AFTERNOON WITH SEAS BUILDING IN THE RANGE OF 6- 8 FEET. THESE CONDITIONS WILL PERSIST UNTIL LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
778 WHUS72 KMFL 242220 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 520 PM EST SAT JAN 24 2015 AMZ610-651-671-250000- /O.EXT.KMFL.SC.Y.0003.000000T0000Z-150125T0000Z/ LAKE OKEECHOBEE- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 520 PM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. WINDS AND WAVES: NORTHWEST WINDS FROM 17 TO 21 KNOTS ARE EXPECTED INTO THE EARLY EVENING HOURS THEN DECREASING TO 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-670-GMZ656-657-250600- /O.EXT.KMFL.SC.Y.0003.000000T0000Z-150125T0600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- 520 PM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. WINDS AND WAVES: NORTHWEST WINDS FROM 18 TO 22 KNOTS ARE EXPECTED INTO EARLY SUNDAY THEN DECREASING TO 15 TO 20 KNOTS. SEAS FROM 5 7 FEET ACROSS THE GULF STREAM WATERS INTO EARLY SUNDAY THEN DECREASING TO 4 TO 6 FEET. SEAS BUILDING TO 6 TO 8 FEET ACROSS THE OFF SHORE GULF WATERS INTO EARLY SUNDAY THEN DECREASING TO 5 TO 6 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ676-250630- /O.CON.KMFL.SC.Y.0003.000000T0000Z-150125T0900Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 520 PM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. WINDS AND WAVES: NORTHWEST WINDS FROM 17 TO 21 KNOTS INTO THE EARLY EVENING HOURS THEN DECREASING TO 15 TO 20 KNOTS BY EARLY SUNDAY. SEAS BUILDING TO 6 TO 8 FEET INTO THE EARLY EVENING THEN DECREASING TO 5 TO 6 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 3:55 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 24, 3:55 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
355 AM EST SAT JAN 24 2015
.SHORT TERM (TODAY-MONDAY)...
ZONAL MID/UPPER LEVEL FLOW THAT HAS BEEN DOMINATING SOUTH FLORIDA
THE PAST SEVERAL DAYS WILL BE RAPIDLY CHANGING THIS MORNING AS A
LARGE SCALE CYCLONIC CIRCULATION DEVELOPS OVER NORTH AMERICA. THE
FIRST IN A SERIES OF COLD FRONTS IS CURRENTLY EXTENDING FROM NORTH
FLORIDA INTO THE EASTERN GULF OF MEXICO AND WILL BE APPROACHING LAKE
OKEECHOBEE AND THE SOUTHWEST COAST BY 12Z AND RAPIDLY PUSH ACROSS
SOUTH FLORIDA AND OFF THE SOUTHEAST COAST SHORTLY AFTER 18Z. A NEAR
SOLID BAND OF SHOWERS AND THUNDERSTORMS EXTENDS ALONG THE FRONT AND
THIS WILL SHIFT EAST WITH THE FRONT DURING THE EARLY MORNING GIVING
MOST LOCATIONS OVER SOUTH FLORIDA A BRIEF SHOT OF RAINFALL. THE
CONVECTIVE IS MOVING ACROSS THE WARM WATERS OF THE GULF AND THIS
HAS FIRED OFF QUITE OF BIT OF LIGHTNING ACTIVITY AS THE LINE
APPROACHES THE SOUTHWEST COAST. DECENT AMOUNT OF VERTICAL SHEAR
EXISTS TO KEEP THIS LINE ACTIVE AND AS IT ENTERS THE GULF COASTAL
WATERS THERE COULD BE ONE OR TWO WATERSPOUTS OCCUR. THE LINE
SHOULD BEGIN TO WEAKEN AS IT APPROACHES THE MAINLAND DUE TO THE
COOLER SURFACE TEMPERATURES SO THE STRONGER THREAT OF STORMS
SHOULD REMAIN OFFSHORE. RAINFALL AMOUNTS WILL GENERALLY BE
LIMITED TO LESS THAN ONE-HALF INCH DUE TO THE NARROW OPPORTUNITY
OF A CONVECTIVE BAND AND ITS BRIEF NATURE. HIGH PRESSURE WILL
BUILD BEHIND THE FRONT WITH ANOTHER REINFORCING COLD FRONT MOVING
THROUGH SOUTH FLORIDA EARLY MONDAY. THIS WILL BE A DRY FRONT AS
THE FLOW REMAINS NORTHWESTERLY AND RETURN MOISTURE WILL THEREFORE
BE LIMITED.
.LONG TERM (TUESDAY-FRIDAY)...
UPPER FLOW WILL CONTINUE OUT OF THE NORTHWEST THROUGH WEDNESDAY WITH
A NORTH SURFACE FLOW SO COOL TEMPERATURES WILL ALSO DOMINATE SOUTH
FLORIDA THE FIRST PORTION OF THE EXTENDED PERIOD. A RETURN TO A
ZONAL FLOW PATTERN WILL RESUME TOWARDS THE END OF THE WEEK WITH
SURFACE HIGH PRESSURE SHIFTING EAST INTO THE ATLANTIC. THIS WILL
RESULT IN A SLOW MODIFICATION OF THE AIRMASS WITH A RETURN FLOW OUT
OF THE EAST.
.MARINE...
WIND AND SEAS WILL RAPIDLY DETERIORATE THIS MORNING AS A SOUTHWEST
WIND AHEAD OF THE FRONT INCREASES TO 20-25 KNOTS OVER THE ATLANTIC
AND THEN SHIFTS TO THE NORTHWEST BEHIND THE FRONT. SEAS WILL BUILD
TO 6-8 FEET OVER BOTH THE GULF AND ATLANTIC WATERS THIS AFTERNOON
INTO EARLY TONIGHT SO A SCA HAS BEEN ISSUED FOR THESE AREAS. A
SCEC STATEMENT WILL EXIST FOR LAKE OKEECHOBEE AND BISCAYNE BAY.
WIND AND SEAS WILL BEGIN TO SUBSIDE LATE TONIGHT AS THE PRESSURE
GRADIENT SLACKENS, HOWEVER THE FLOW WILL REMAIN OUT OF THE
NORTHWEST TO NORTH THROUGH EARLY NEXT WEEK AS HIGH PRESSURE
CONTINUES ACROSS THE SOUTHEAST STATES BEFORE THE HIGH SHIFTS EAST
ON WEDNESDAY INTO THE ATLANTIC.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 50 68 52 / 40 0 0 10
FORT LAUDERDALE 77 52 69 54 / 40 10 0 10
MIAMI 78 53 70 54 / 40 0 0 10
NAPLES 73 51 66 57 / 50 0 0 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR FLZ069.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ650-651-670-
671.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST SUNDAY
FOR GMZ656-657-676.
&&
SHORT TERM...30/KOB
LONG TERM....30/KOB
AVIATION.....21/KMHazardous weather outlook, Jan 23, 7:47 PM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 747 PM EST FRI JAN 23 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 241300- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 747 PM EST FRI JAN 23 2015 ...SLIGHT CHANCE OF THUNDERSTORMS TONIGHT... ...MODERATE CHANCE OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE CHANCE OF RIP CURRENTS ATLANTIC COAST BEACHES. THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REGION. WIND: WIND GUSTS TO NEAR 40 MPH MAY BE POSSIBLE WITH THE OCCURRENCE OF ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA AND ADJACENT WATERS ON SATURDAY, WITH THE GREATEST COVERAGE EXPECTED ACROSS THE LAKE REGION. WINDS AND SEAS WILL INCREASE ACROSS THE LOCAL GULF AND ATLANTIC WATERS, WITH ROUGH MARINE CONDITIONS EXPECTED ON SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 5:50 AM EST | Special Weather Statement | MFL | Collier | 40 min |
| Jan 24, 8:04 AM EST | Rip Current Statement | MFL | Collier | 11 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.